Hi all. Firstly I was on aropax (Paxil) for 15 years to help with anxiety and depression. The last nine months I have been having extremely bad anxiety again so bad I had to quit my job. Saw my DR and he suggested I did a straight swap from aropax to lexapro. He advised me of some side effects. I'm on 10mg and he wanted me to increase it to 15mg. I did this but I had server insomnia so went back down to 10mg. I want to up it, but the insomnia really messes with me. I'm still having very bad anxiety. Pretty much nothing has changed. Has anyone had a similar experience? Maybe I should see if I can half the extra half and do it slowly??
Hi there! I'm also on 10mg of Lexapro and have been now for 6 weeks. I have to say, it's amazing for anxiety!! I feel fabulous! But one of the down sides to it is insomnia which I suffered from until my psych put me on 100mg of Seroquel XR. I now sleep really well! I take the Seroquel 2 hours before bed time and it makes me quite drowsy and tired. It also enhances the effect of the Lexapro! :-)
Hi, I can assure you that you are experiencing withdrawals from the Paxil itself and not the swap to Lexapro. The Paxil withdrawals are overpowering the Lexapro at this point and most likely will continue to do so for weeks or even months. SSRI's are complex and many Dr's think they're interchangeable but they each have their own potential for withdrawal and side effects. I wish Dr's were more informed and would inform their patients to always taper off of one before starting another one. It would save patients so much distress.
I was on Paxil for 6 years for anxiety and switched overnight to Zoloft several years ago. Much like yourself, I had severe insomnia, felt over stimulated, restless, etc... I thought it was due to Zoloft so I quit after 5-6 weeks and concluded that it didn't work for me. My Dr. wasn't helpful about the symptoms I experienced nor did he ever mention it was due to Paxil withdrawal. I later found out myself through research that its quite common and that Paxil is the toughest SSRI to discontinue. My sleep pattern was messed up for nearly 2 years.
After taking nothing for my anxiety the past 8 yrs I recently caved and just started on 5 mg of Lexapro 3 days ago. In a week I will increase it to 10 mgs. Admittedly I was hesitant to ever go on another SSRI because of my bad experience with the Paxil withdrawals, but I've been assured that Lexapro being the newest SSRI has the least side effects of the SSRI's and that I should respond well to it. If it works, I've made the decision to stay on it forever.
Sure hope you have found Lexapro working for you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 days ago • 40 answers
Updated 5 Sep 2016 • 4 answers
Updated 21 Sep 2016 • 2 answers
Updated 9 Nov 2017 • 2 answers
Updated 11 days ago • 3 answers